Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 131, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 23, 2016, 6:26 PM CDT for Collingsworth County, Donley County, Gray County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2016, 6:26 PM CDT (23:26 UTC)
- Expired
- May 23, 2016, 7:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 94 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:26 PM CDT | HAIL 1 | Howardwick, TX | QUARTER SIZE HAIL LASTED FROM 624 PM TO 626 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:37 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
716
WUUS54 KAMA 232326
SVRAMA
TXC087-129-179-240030-
/O.NEW.KAMA.SV.W.0131.160523T2326Z-160524T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
626 PM CDT MON MAY 23 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
NORTHERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 730 PM CDT
* AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOWARDWICK...
OR 6 MILES NORTH OF CLARENDON...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. SIMILAR STORMS TODAY HAVE
PRODUCED GOLF BALL SIZE HAIL.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MCLEAN...HOWARDWICK...LAKE MCCLELLAN...ALANREED AND GREENBELT LAKE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 125 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TEXAS.
LAT...LON 3502 10100 3535 10082 3521 10054 3518 10054
3518 10048 3513 10037 3494 10060 3493 10081
TIME...MOT...LOC 2325Z 226DEG 16KT 3504 10089
HAIL...1.00IN
WIND...60MPH
$$
NF3 follow-up statements
612
WWUS54 KAMA 232333
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT MON MAY 23 2016
TXC087-129-179-240030-
/O.CON.KAMA.SV.W.0131.000000T0000Z-160524T0030Z/
COLLINGSWORTH TX-GRAY TX-DONLEY TX-
633 PM CDT MON MAY 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN COLLINGSWORTH...SOUTHEASTERN GRAY AND NORTHERN
DONLEY COUNTIES...
AT 632 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOWARDWICK...OR
8 MILES NORTH OF CLARENDON...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 626 PM HAIL TO THE SIZE OF
QUARTERS WAS REPORTED IN HOWARDWICK.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MCLEAN...HOWARDWICK...LAKE MCCLELLAN AND ALANREED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TEXAS.
LAT...LON 3535 10082 3521 10054 3518 10054 3518 10048
3513 10037 3499 10054 3497 10079 3506 10098
TIME...MOT...LOC 2332Z 224DEG 15KT 3506 10085
HAIL...1.00IN
WIND...60MPH
$$
NF230
WWUS54 KAMA 232357
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
657 PM CDT MON MAY 23 2016
TXC087-129-179-240030-
/O.CON.KAMA.SV.W.0131.000000T0000Z-160524T0030Z/
COLLINGSWORTH TX-GRAY TX-DONLEY TX-
657 PM CDT MON MAY 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN COLLINGSWORTH...SOUTHEASTERN GRAY AND NORTHEASTERN
DONLEY COUNTIES...
AT 656 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALANREED TO 5 MILES NORTHEAST OF HOWARDWICK...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL
DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MCLEAN...ALANREED AND LAKE MCCLELLAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TEXAS.
LAT...LON 3535 10082 3521 10054 3518 10054 3518 10048
3515 10041 3502 10053 3500 10074 3511 10095
TIME...MOT...LOC 2356Z 215DEG 23KT 3521 10069 3511 10085
HAIL...1.00IN
WIND...60MPH
$$
NF498
WWUS54 KAMA 240007
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
707 PM CDT MON MAY 23 2016
TXC087-129-179-240030-
/O.CON.KAMA.SV.W.0131.000000T0000Z-160524T0030Z/
COLLINGSWORTH TX-GRAY TX-DONLEY TX-
707 PM CDT MON MAY 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN COLLINGSWORTH...SOUTHEASTERN GRAY AND NORTHEASTERN
DONLEY COUNTIES...
AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF
LAKE MCCLELLAN...OR 14 MILES NORTH OF CLARENDON...MOVING NORTHEAST AT
15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
MCLEAN AND ALANREED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TEXAS.
LAT...LON 3535 10082 3521 10054 3518 10054 3518 10048
3515 10041 3502 10053 3502 10069 3512 10090
TIME...MOT...LOC 0007Z 220DEG 13KT 3513 10081
HAIL...1.50IN
WIND...60MPH
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:09 PM CDT, 17 minutes earlier.
Area forecast discussion, May 23, 6:09 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
609 PM CDT MON MAY 23 2016
.Mesoscale Update...
Recently tweeted image NSSL sounding shows weak capping and implied
small CIN from just south of Wellington. This fits trends in WV
imagery of drying/subsidence and short term guidance of very subtle
mid-level height rises. Typical diurnal cycle of the dryline from
density differences of the two separate air masses has resulted in
the onset of westward movement of the dryline. This is being
augmented/enhanced just south of our forecast area near Silverton and
Floydada, with recent westward acceleration of the fineline noted on
radar over this area. Further north another echo has been observed on
radar just west of Clarendon in an area of enhanced CU/TCU seen in
visible satellite. This may be a result of maximized low-level
moisture convergence along the dryline since this portion of the
dryline is retreating very slowly relative to the rest of the
dryline. This seems to be the most likely area for convection early
this evening. Optimism on additional convection further north across
the eastern Texas Panhandle is waning given the above stated trends.
If a storm can sustain hail, wind and tornadoes remain a threat.
BRB
&&
.Prev Discussion... /Issued 448 PM CDT MON MAY 23 2016/
Discussion...
The primary challenge for this forecast will again be diurnal cycle
of the dryline each day and thunderstorm potential. See previously
issued mesoscale discussion for convective/severe potential this
afternoon and evening. Additional updates will be sent based on
observational trends and short term guidance.
One additional short term concern is additional heavy rain in the
eastern Texas Panhandle and we have decided to issue a small Flash
Flood Watch for two counties to account for this. Many areas of
Donley and Collingsworth counties received around 2 inches of rain
and locally higher. Flash flooding occurred last evening and
additional flash flooding may occur with any heavy rain producing
thunderstorms. GPS precipitable water values from Childress site show
marked decrease in values from this time yesterday, at least
partially due to 0-2 km layer average trajectories from convectively
overturned air mass to our southeast from overnight, and partially
from veering aloft and drier mid-levels. Nevertheless, best estimates
are 1-1.25 inch PWAT values which will be supportive of heavy rain.
Bunkers storm motions for right-mover supercells is faster than
yesterday but still relatively slow.
No significant changes were needed to the previous forecast. The
trough in the west will gradually move toward our area with mid-
level flow gradually increase. Dryline should mix east again
tomorrow afternoon and slow once it moves east of the caprock into
deeper moisture. Ahead of the dryline MLCAPE values could rise to
very high levels (~4,000+ J/KG) supporting severe thunderstorm
potential. Mid-level flow of 25-30 knots particularly impressive low
level backed south-southeasterly flow should yield 35-40 knots 0-6 km
bulk shear, sufficient for storm organization and persistence. Flow
near the equilibrium level should be stronger than previous days as
upper jet seen on 1.5 PVU surface overspreads the region. This should
lead to larger storm depth shear values which should favor
supercells that are slightly less HP with greater potential for
significant hail sizes (stronger anvil layer winds). Neutral to
possibly slightly increasing mid-level heights is one potential
negative and could at least keep activity isolated. We will watch
trends and observational data as the time nears for possible
perturbations aloft that may aid in convective development.
Dryline should become more synoptically-active and mix far enough on
Wednesday but could be barely in the eastern Panhandles Thursday for
a threat of more thunderstorms. We will watch the trends of the
guidance and make adjustments as this potential nears. If the main
upper trough slows/deepens, there would be a better chances for more
of the eastern Panhandles to be involved. Thunderstorms may be
possible at least across the northern Texas Panhandle and Oklahoma
Panhandle Friday until this upper trough moves east. Not much of a
cold surge is expected in the wake of this trough and as another
western CONUS trough deepens next weekend, low-level response should
quickly bring better moisture back into the Panhandles and at least
subtle lift should be sufficient for thunderstorms again by Sunday.
Medium range guidance differs on timing of subtle shortwaves embedded
within the larger trough so details are not clear at this time range
but confidence is expected to increase later this week.
BRB
&&
.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch until 4 AM CDT Tuesday for the following
zones: Collingsworth...Donley.
OK...NONE.
&&
6/17Hazardous weather outlook, May 23, 4:13 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT MON MAY 23 2016 OKZ001>003-TXZ001>020-240915- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 413 PM CDT MON MAY 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES THROUGH EARLY TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO A POSSIBILITY. HEAVY RAINFALL WITH SLOW MOVING STORMS COULD CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS MAY FORM ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES TUESDAY AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE. THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES THURSDAY AND ACROSS THE NORTHERN PANHANDLES FRIDAY. MORE THUNDERSTORMS ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH EARLY TONIGHT. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION TUESDAY.
In the hours before
Local storm report, May 23, 3:07 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
307 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 4 ENE DALHART 36.08N 102.44W
05/22/2016 E1.00 INCH DALLAM TX TRAINED SPOTTER
NICKEL AND QUARTER SIZE HAIL WAS FALLING.
0351 PM HAIL 7 W GREENBELT LAKE 35.01N 101.04W
05/22/2016 E2.00 INCH DONLEY TX STORM CHASER
HAIL LARGER THAN GOLF BALLS AND HEAVY RAIN WERE SLOWING
TRAFFIC AT US HIGHWAY 287 AND COUNTY ROAD 3.
0401 PM HAIL GROOM 35.20N 101.11W
05/22/2016 M1.00 INCH CARSON TX PUBLIC
QUARTER-SIZED HAIL FELL IN GROOM.
0410 PM HAIL 9 E MORSE 36.06N 101.31W
05/22/2016 M2.00 INCH HANSFORD TX STORM CHASER
STORM CHASER REPORTED 2 INCH HAIL HAD FALLEN.
0418 PM HAIL 2 ESE CLARENDON 34.93N 100.86W
05/22/2016 E1.00 INCH DONLEY TX FIRE DEPT/RESCUE
LATE REPORT...QUARTER SIZED HAIL FELL WITH FIRST STORM
THAT PASSED OVER CLARENDON.
0435 PM HAIL 5 S SPEARMAN 36.13N 101.19W
05/22/2016 E1.00 INCH HANSFORD TX PUBLIC
0435 PM HAIL 5 S SPEARMAN 36.13N 101.19W
05/22/2016 E1.00 INCH HANSFORD TX PUBLIC
0449 PM HAIL PAMPA 35.55N 100.96W
05/22/2016 E1.00 INCH GRAY TX PUBLIC
QUARTER SIZE HAIL WAS REPORTED IN PAMPA.
0449 PM HAIL 1 N PAMPA 35.56N 100.96W
05/22/2016 E1.00 INCH GRAY TX AMATEUR RADIO
UP TO QUARTERS REPORTED ON THE NORTH SIDE OF PAMPA
0451 PM HAIL 4 SE LAKE MCCLELLAN 35.18N 100.83W
05/22/2016 M0.75 INCH DONLEY TX STORM CHASER
0510 PM HAIL 10 N CLARENDON 35.08N 100.89W
05/22/2016 M1.00 INCH DONLEY TX BROADCAST MEDIA
QUARTER SIZE HAIL FELL ON HIGHWAY 70.
0521 PM TSTM WND DMG 19 NW MIAMI 35.89N 100.88W
05/22/2016 ROBERTS TX PUBLIC
LATE REPORT...BRANCHES BROKEN OFF TREES ACROSS A WIDE
AREA ALONG TX HIGHWAY 70. TIME ESTIMATED FROM DOPPLER
RADAR.
0530 PM HAIL 2 N HOWARDWICK 35.06N 100.91W
05/22/2016 M1.75 INCH DONLEY TX STORM CHASER
GOLF BALL SIZED HAIL FELL WITH NEARLY STATIONARY
THUNDERSTORM.
0531 PM TORNADO HOWARDWICK 35.04N 100.91W
05/22/2016 DONLEY TX BROADCAST MEDIA
MULTIPLE REPORTS OF TORNADOES NEAR HOWARDWICK... TX.
STRONG ROTATING WALL CLOUD STILL NOTED.
0534 PM TORNADO 4 N HOWARDWICK 35.10N 100.90W
05/22/2016 DONLEY TX TRAINED SPOTTER
BRIEF ROPE TORNADO... LASTED 30 SECONDS.
0537 PM TSTM WND GST 1 SSE SPEARMAN 36.19N 101.19W
05/22/2016 M64 MPH HANSFORD TX BROADCAST MEDIA
0538 PM HAIL 9 SE WAKA 36.17N 100.95W
05/22/2016 M1.75 INCH OCHILTREE TX STORM CHASER
MEASURED GOLF BALL SIZED HAIL...MOST HAIL ARE QUARTER
TO HALF DOLLAR SIZED.
0540 PM TORNADO 3 NW HOWARDWICK 35.06N 100.94W
05/22/2016 DONLEY TX STORM CHASER
TORNADO FROM MULTIPLE SPOTTER REPORTS AND SEEN ON LIVE
STORM CHASER VIDEO.
0540 PM TORNADO 4 N HOWARDWICK 35.09N 100.91W
05/22/2016 DONLEY TX NWS EMPLOYEE
0541 PM TORNADO 3 NNW HOWARDWICK 35.07N 100.93W
05/22/2016 DONLEY TX STORM CHASER
LARGE BARREL TORNADO ON THE GROUND.
0541 PM TORNADO 5 N HOWARDWICK 35.10N 100.89W
05/22/2016 DONLEY TX EMERGENCY MNGR
CONE TORNADO REPORTED ON THE GROUND.
0545 PM TORNADO 1 N SPEARMAN 36.21N 101.19W
05/22/2016 HANSFORD TX STORM CHASER
BRIEF TORNADO TOUCHDOWN...WALL CLOUD HAS BECOME RAIN
WRAPPED.
0602 PM HAIL 12 SE SPEARMAN 36.08N 101.03W
05/22/2016 M1.25 INCH OCHILTREE TX STORM CHASER
0608 PM HAIL HOWARDWICK 35.04N 100.91W
05/22/2016 E1.00 INCH DONLEY TX STORM CHASER
QUARTER SIZE HAIL AND VERY HEAVY RAIN REPORTED WITH
STORM OVER HOWARDWICK. MINOR PONDING OF WATER ON THE
GRASS AND ROADWAYS.
0611 PM HAIL 6 E SPEARMAN 36.20N 101.09W
05/22/2016 M1.00 INCH HANSFORD TX PUBLIC
QUARTER SIZED HAIL WITH WATER OVER TX HIGHWAY 759.
0613 PM FLASH FLOOD 6 WSW LAKE MCCLELLAN 35.19N 100.97W
05/22/2016 GRAY TX EMERGENCY MNGR
SHERIFFS DEPUTY REPORTING FLASH FLOOD IN PROGRESS ALONG
TX HIGHWAY 70.
0630 PM HAIL CLARENDON 34.93N 100.89W
05/22/2016 M1.75 INCH DONLEY TX STORM CHASER
GOLF BALL SIZE HAIL WAS FALLING SOUTH OF CLARENDON
COLLEGE.
0631 PM HAIL CLARENDON 34.94N 100.89W
05/22/2016 M2.50 INCH DONLEY TX FIRE DEPT/RESCUE
0631 PM HAIL CLARENDON 34.94N 100.89W
05/22/2016 M1.50 INCH DONLEY TX STORM CHASER
0633 PM HAIL 7 W CLARENDON 34.94N 101.02W
05/22/2016 M1.75 INCH DONLEY TX TRAINED SPOTTER
LATE REPORT...HAIL REPORTED MULTIPLE THUNDERSTORMS
PASSED OVER LOCATION...ESTIMATED TIME RANGE PROVIDED BY
SPOTTER ADJUSTED WITH DOPPLER RADAR.
0639 PM FLASH FLOOD 9 SSE SPEARMAN 36.08N 101.10W
05/22/2016 HANSFORD TX TRAINED SPOTTER
CREEK IN AREA IS OVERFLOWING...FLOODING REPORTED IN
AREA INCLUDES CROPLANDS AND RESIDENTIAL BASEMENTS.
0642 PM TORNADO 13 SSE WAKA 36.10N 100.98W
05/22/2016 OCHILTREE TX STORM CHASER
0645 PM TORNADO 11 SSE WAKA 36.14N 100.96W
05/22/2016 OCHILTREE TX STORM CHASER
A CONE TORNADO WAS REPORTED ON THE GROUND...THEN LIFTED
AT 653 PM CDT.
0645 PM TORNADO 11 SSE WAKA 36.13N 101.00W
05/22/2016 OCHILTREE TX STORM CHASER
SPOTTER REPORTED TORNADO 11 SSE OF WAKA.
0645 PM TSTM WND DMG 13 SSE WAKA 36.10N 100.97W
05/22/2016 OCHILTREE TX STORM CHASER
TELEPHONE POLES DOWN ON FM 281 ESE OF SPEARMAN
0649 PM TORNADO 13 SSE FARNSWORTH 36.14N 100.88W
05/22/2016 OCHILTREE TX STORM CHASER
TWIN TORNADOES ON THE GROUND.
0650 PM TORNADO 10 SSE WAKA 36.14N 100.97W
05/22/2016 OCHILTREE TX TRAINED SPOTTER
STORM SPOTTER REPORTED TORNADO ON THE GROUND.
0653 PM TORNADO 14 SSE WAKA 36.11N 100.93W
05/22/2016 OCHILTREE TX STORM CHASER
0655 PM FLASH FLOOD 1 E CLARENDON 34.94N 100.87W
05/22/2016 DONLEY TX STORM CHASER
STREET FLOODING ON 287 WHERE THE OUTSIDE LANES ARE
IMPASSABLE.
0659 PM TORNADO 11 SE WAKA 36.15N 100.93W
05/22/2016 OCHILTREE TX AMATEUR RADIO
TORNADO VIEWED FROM HIGHWAY 70
0701 PM TORNADO 12 SE WAKA 36.16N 100.91W
05/22/2016 OCHILTREE TX TRAINED SPOTTER
A LARGE WEDGE TORNADO IS ON THE GROUND.
0704 PM FLASH FLOOD 9 SE WAKA 36.19N 100.94W
05/22/2016 OCHILTREE TX TX DOT
LATE REPORT...TX DOT OFFICIAL REPORTED WATER FLOWED
OVER ROADWAY ACROSS NUMEROUS AREAS OF COUNTY ROAD 759
BETWEEN SPEARMAN AND TX HIGHWAY 70 SUNDAY NIGHT.
0720 PM TORNADO 12 SE WAKA 36.15N 100.91W
05/22/2016 OCHILTREE TX STORM CHASER
DAMAGE FROM LARGE TORNADO...1/4 MILE ROW OF POWERLINES
ARE DOWN.
0728 PM HAIL 5 S GUYMON 36.62N 101.48W
05/22/2016 E1.50 INCH TEXAS OK EMERGENCY MNGR
0730 PM FLASH FLOOD 10 ESE FARNSWORTH 36.25N 100.82W
05/22/2016 OCHILTREE TX TX DOT
LATE REPORT...WATER WAS OVER BRIDGE ON TX STATE HIGHWAY
70 AT WOLF CREEK SUNDAY NIGHT.
0733 PM FLASH FLOOD 11 SE SPEARMAN 36.08N 101.06W
05/22/2016 OCHILTREE TX TRAINED SPOTTER
WATER OVER NUMEROUS COUNTY ROADWAYS IN THE AREA.
0746 PM HAIL HARDESTY 36.61N 101.19W
05/22/2016 E0.88 INCH TEXAS OK EMERGENCY MNGR
0827 PM TSTM WND DMG 3 S PERRYTON 36.35N 100.80W
05/22/2016 OCHILTREE TX PUBLIC
LATE REPORT...STRAIGHT LINE WIND DAMAGE TO FARMING
SPRINKLER SYSTEM.
0839 PM HAIL PERRYTON 36.39N 100.80W
05/22/2016 E0.88 INCH OCHILTREE TX LAW ENFORCEMENT
LATE REPORT...PERRYTON POLICE DEPUTY REPORTED NICKLE
SIZED HAIL WITH THUNDERSTORM. TIME ESTIMATED FROM
DOPPLER RADAR.
0845 PM TORNADO 11 SSE WOLF CREEK PARK 36.07N 100.55W
05/22/2016 OCHILTREE TX STORM CHASER
CONE TORNADO REPORTED BECOMING RAIN WRAPPED.
0922 PM FLASH FLOOD QUAIL 34.91N 100.41W
05/22/2016 COLLINGSWORTH TX LAW ENFORCEMENT
SHERIFFS OFFICE IS REPORTING FLASH FLOODING IN
PROGRESS.
0931 PM FLASH FLOOD 7 SE HEDLEY 34.79N 100.58W
05/22/2016 DONLEY TX PUBLIC
RUNNING WATER ALONG THE SIDES OF U.S. HIGHWAY 287.
LOCAL COUNTY ROADS IMPASSABLE DUE TO FLOWING WATER.
BETWEEN 4-6 INCHES OF RAIN IS ESTIMATED TO HAVE FALLEN
IN THE AREA.
&&
EVENT NUMBER AMA1600407 AMA1600408 AMA1600411 AMA1600410 AMA1600457
AMA1600409 AMA1600414 AMA1600413 AMA1600415 AMA1600412 AMA1600416
AMA1600458 AMA1600428 AMA1600417 AMA1600418 AMA1600424 AMA1600420
AMA1600421 AMA1600441 AMA1600419 AMA1600423 AMA1600422 AMA1600425
AMA1600442 AMA1600426 AMA1600427 AMA1600431 AMA1600429 AMA1600430
AMA1600463 AMA1600432 AMA1600455 AMA1600434 AMA1600448 AMA1600450
AMA1600435 AMA1600433 AMA1600456 AMA1600437 AMA1600438 AMA1600436
AMA1600462 AMA1600439 AMA1600449 AMA1600461 AMA1600440 AMA1600451
AMA1600460 AMA1600459 AMA1600452 AMA1600453 AMA1600454
BIEDALocal storm report, May 23, 4:01 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
401 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 4 E CLARENDON 34.94N 100.82W
05/23/2016 E1.00 INCH DONLEY TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1600464
BRBLocal storm report, May 23, 4:03 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
403 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 1 SE LELIA LAKE 34.90N 100.76W
05/23/2016 M1.25 INCH DONLEY TX STORM CHASER
RECEIVED VIA SPOTTER NETWORK.
&&
EVENT NUMBER AMA1600465
BRBLocal storm report, May 23, 4:04 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
404 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 1 SE LELIA LAKE 34.89N 100.76W
05/23/2016 E1.75 INCH DONLEY TX STORM CHASER
RECEIVED VIA SPOTTER NETWORK.
&&
EVENT NUMBER AMA1600466
BRBLocal storm report, May 23, 4:16 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
416 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 SE LELIA LAKE 34.88N 100.74W
05/23/2016 E1.75 INCH DONLEY TX STORM CHASER
&&
EVENT NUMBER AMA1600467
14Special weather statement, May 23, 4:58 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
458 PM CDT MON MAY 23 2016
TXZ019-020-232245-
DONLEY TX-COLLINGSWORTH TX-
458 PM CDT MON MAY 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLINGSWORTH AND
EAST CENTRAL DONLEY COUNTIES UNTIL 545 PM CDT...
AT 458 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF HEDLEY...OR 15 MILES NORTH OF MEMPHIS...MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DOZIER...SAMNORWOOD AND QUAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TEXAS.
LAT...LON 3497 10067 3518 10043 3518 10036 3491 10013
3485 10058
TIME...MOT...LOC 2158Z 243DEG 14KT 3495 10056
NFThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:14 PM CDT | Areal Flood Advisory | AMA | Donley, Gray | 3 hr |
| May 22, 7:27 PM CDT | Tornado Warning | AMA | Ochiltree | 33 min |
| May 22, 7:55 PM CDT | Tornado Warning | AMA | Ochiltree, Roberts | 50 min |
| May 22, 8:04 PM CDT | Special Weather Statement | AMA | Armstrong | 26 min |
| May 22, 8:11 PM CDT | Areal Flood Advisory | AMA | Collingsworth | 3 hr |
| May 22, 8:17 PM CDT | Areal Flood Advisory | AMA | Ochiltree | 3 hr |
| May 22, 8:23 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 37 min |
| May 22, 8:29 PM CDT | Areal Flood Advisory | AMA | Donley | 3 hr |
| May 22, 8:41 PM CDT | Tornado Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 27 min |
| May 22, 8:54 PM CDT | Flash Flood Warning | AMA | Collingsworth | 3 hr |
| May 22, 8:56 PM CDT | Flash Flood Warning | AMA | Donley | 3 hr |
| May 22, 9:08 PM CDT | Special Weather Statement | AMA | Roberts | 37 min |
| May 22, 9:19 PM CDT | Areal Flood Advisory | AMA | Collingsworth | 3 hr |
| May 22, 9:46 PM CDT | Special Weather Statement | AMA | Ochiltree | 29 min |
| May 22, 9:53 PM CDT | Areal Flood Advisory | AMA | Ochiltree, Roberts | 3 hr |
| May 22, 10:57 PM CDT | Special Weather Statement | AMA | Lipscomb | 48 min |
| May 23, 3:33 PM CDT | Flash Flood Watch | AMA | Collingsworth, Donley | 12 hr |
| May 23, 3:53 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 67 min |
| May 23, 4:58 PM CDT | Special Weather Statement | AMA | Collingsworth | 47 min |
| May 23, 6:52 PM CDT | Special Weather Statement | AMA | Donley | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.